Alert archive / Missouri / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 220, NWS St. Louis, MO

October 18, 20255 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Oct 18, 2025, 3:08 PM CDT for 5 counties in Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 18, 2025, 3:08 PM CDT (20:08 UTC)
Expired
Oct 18, 2025, 3:34 PM CDT
In force
26 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Iron County, MO, Jefferson County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 100 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 18, 11:17 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1043 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1043 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

185 
WUUS53 KLSX 182008
SVRLSX
MOC093-099-186-187-221-182100-
/O.NEW.KLSX.SV.W.0220.251018T2008Z-251018T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
308 PM CDT Sat Oct 18 2025

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Southeastern Jefferson County in east central Missouri...
  Southeastern Washington County in east central Missouri...
  Northeastern Iron County in southeastern Missouri...
  Northwestern Sainte Genevieve County in southeastern Missouri...
  Saint Francois County in southeastern Missouri...

* Until 400 PM CDT.

* At 308 PM CDT, a severe thunderstorm was located over Iron 
  Mountain, or near Bismarck, moving northeast at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind
           damage to roofs, siding, and trees.

* Locations impacted include...
  Farmington, Bonne Terre, Desloge, Bismarck, Leadwood, Park Hills, 
  Olympian Village, Iron Mountain Lake, Bloomsdale, Irondale, Rocky 
  Ridge, Iron Mountain, Leadington, French Village, Doe Run, 
  Frankclay, Valles Mill and Granite.

This includes the following State Parks...
St. Joe State Park, St. Francois State Park and Missouri Mines 
Historic Site.

This includes Interstate 55 in Missouri between exits 154 and 157.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

&&

LAT...LON 3771 9077 3803 9054 3815 9045 3798 9016
      3764 9053 3764 9054 3760 9058
TIME...MOT...LOC 2008Z 217DEG 33KT 3769 9064

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Elmore
2 follow-up statements
993 
WWUS53 KLSX 182023
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
323 PM CDT Sat Oct 18 2025

MOC093-221-182033-
/O.CAN.KLSX.SV.W.0220.000000T0000Z-251018T2100Z/
Iron MO-Washington MO-
323 PM CDT Sat Oct 18 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTHEASTERN 
WASHINGTON COUNTY IN EAST CENTRAL MISSOURI AND NORTHEASTERN IRON 
COUNTY IN SOUTHEASTERN MISSOURI...

The storm which prompted the warning has moved out of the area. 
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT 
Saturday for portions of east central and southeast Missouri.

&&

LAT...LON 3789 9064 3803 9054 3815 9045 3798 9016
      3767 9054 3764 9064 3764 9065
TIME...MOT...LOC 2008Z 217DEG 33KT 3770 9064

$$


MOC099-186-187-182100-
/O.CON.KLSX.SV.W.0220.000000T0000Z-251018T2100Z/
Jefferson MO-Sainte Genevieve MO-Saint Francois MO-
323 PM CDT Sat Oct 18 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 4 PM CDT FOR 
SOUTHEASTERN JEFFERSON, NORTHWESTERN SAINTE GENEVIEVE AND SAINT 
FRANCOIS COUNTIES...

At 323 PM CDT, a severe thunderstorm was located over Park Hills, or 
near Desloge, moving northeast at 40 mph.

HAZARD...60 mph wind gusts and small hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  Farmington, Bonne Terre, Desloge, Bismarck, Leadwood, Park Hills, 
  Olympian Village, Iron Mountain Lake, Bloomsdale, Rocky Ridge, 
  Iron Mountain, Leadington, French Village, Valles Mill, Frankclay 
  and Doe Run.

This includes the following State Parks...
St. Joe State Park, St. Francois State Park and Missouri Mines 
Historic Site.

This includes Interstate 55 in Missouri between exits 154 and 157.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds.

&&

LAT...LON 3789 9064 3803 9054 3815 9045 3798 9016
      3767 9054 3764 9064 3764 9065
TIME...MOT...LOC 2008Z 217DEG 33KT 3770 9064

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Elmore
235 
WWUS53 KLSX 182034
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
334 PM CDT Sat Oct 18 2025

MOC099-186-187-182044-
/O.CAN.KLSX.SV.W.0220.000000T0000Z-251018T2100Z/
Jefferson MO-Sainte Genevieve MO-Saint Francois MO-
334 PM CDT Sat Oct 18 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTHEASTERN 
JEFFERSON, NORTHWESTERN SAINTE GENEVIEVE AND SAINT FRANCOIS 
COUNTIES...

The storm which prompted the warning has weakened below severe 
limits, and no longer poses an immediate threat to life or property. 
Therefore, the warning has been cancelled. However, small hail, 
gusty winds, and heavy rain are still possible with this 
thunderstorm.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT 
Saturday for a portion of southeast Missouri.

&&

LAT...LON 3789 9064 3803 9054 3815 9045 3798 9016
      3767 9054 3764 9064 3764 9065
TIME...MOT...LOC 2023Z 217DEG 33KT 3781 9053

$$

Elmore

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 2:17 PM CDT, 51 minutes earlier. Its key messages:

  • Rain and thunderstorms continue this evening but exit to the east overnight as a cold front slides through from the northwest.
  • Much cooler and drier air is expected for the coming week. In fact, there is the potential for some frost Wednesday morning.
Area forecast discussion, Oct 18, 2:17 PM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
217 PM CDT Sat Oct 18 2025

.KEY MESSAGES...

- Rain and thunderstorms continue this evening but exit to the
  east overnight as a cold front slides through from the
  northwest.

- Much cooler and drier air is expected for the coming week. In
  fact, there is the potential for some frost Wednesday morning.

&&

.SHORT TERM... (Through Sunday Night)
Issued at 217 PM CDT Sat Oct 18 2025

Our long awaited rainfall has finally arrived. Moisture surging
northward from the Gulf is interacting with a robust shortwave
trough exiting the Southern Plains producing widespread showers
and storms across southern Missouri and Illinois. The initial line
of storms that arrived late this morning are serving as an
effective northern boundary of the surface based instability, and
thus the severe weather potential, this evening. We believe the
severe weather threat decreases significantly to the north of this
line, and once this line exits our forecast area the severe
weather threat is largely over. However, as the shortwave
continues crossing the region, additional showers and elevated
storms continue to expand across the region this evening before
exiting eastward overnight. Most areas will see between 0.5 and
1.5 inches, but localized swaths of 2 to 4 inches, perhaps a bit
more, are possible in areas that get more persistent heavy
downpours from thunderstorms. With the recent dryness, we do not
expect any significant impacts on rivers, though if it falls fast
enough it could cause local flash flooding issues where storms
linger.

A cold front currently stretched from eastern Iowa to central
Oklahoma will push southeast tonight, shifting winds to the
northwest and advecting much drier air into the region. Dewpoints
fall from the 60s currently to the 30s by midday tomorrow. With
good mixing, temperatures warm into the 60s despite strong post
frontal advection. Those 60s will feel colder, though, after the
recent warmth and with the stiff northwest breeze. The surface
high associated with this air mass moves across the Mississippi
delta region tonight, so our winds decrease somewhat overnight,
but not enough for strong cooling. We'll largely fall into the
40s despite dewpoints lower than that.

Kimble

&&

.LONG TERM...  (Monday through Next Saturday)
Issued at 217 PM CDT Sat Oct 18 2025

Brief ridging aloft coincides with the surface high shifting east
and a return southwest flow in the low levels on Monday. That will
warm our temperatures up back into the 70s before the next front
crosses through Monday night into early Tuesday. The surface high
to our south will block moisture return ahead of this front, so
there are no significant rain chances despite the frontal passage.
This front is being driven by a trough moving through the Upper
Midwest into the Great Lakes, so it will have a cooler and even
drier air mass behind it. The surface high associated with it
moves out of the Central Plains into the Mississippi Valley on
Wednesday representing our coldest stretch of this forecast. If
conditions line up for a clear sky and light winds either Tuesday
night or Wednesday night then we could see widespread 30s for
lows. This represents our first real chance of frost this season.
NBM probability of 35 or colder temperatures has remained roughly
the same over the past few runs for Tuesday night/Wednesday
morning, but it has increased for Wednesday night/Thursday
morning. This is because there's a bit more uncertainty on which
night will have the better radiational cooling conditions. If the
surface high crosses our area during the day on Wednesday then
neither night will achieve peak cooling, but if it crosses
primarily on one of those two nights then temperatures will be
even a bit colder, closer to an actual freeze in the typical cold
spots. Urban areas will be substantially warmer.

As we go later in the week we'll see a return flow on the back
side of the high and ridging in the northern stream allowing for a
modest warm up. But a southern stream trough moving out of the
Southwest US and into the Plains will draw Gulf moisture northward
ahead of it and provide our next best chance for rain. Long range
models have struggled a bit on the timing of this wave, but this
variability has improved a bit. Just yesterday we were looking at
sometime between Thursday and the weekend for this wave's passage,
but now the time frame has centered more on Friday or perhaps into
Saturday. As a result, our NBM PoP has increased a bit during this
period and decreased on the other end reflecting the better timing
consensus. Based on the track of this wave largely to our south I
would expect more of a winter time setup with a synoptic driven
rainfall rather than a strong thunderstorm setup. Because of this,
rainfall amounts will be relatively light especially compared to
today's heavier amounts.

Kimble

&&

.AVIATION...  (For the 18z TAFs through 18z Sunday Afternoon)
Issued at 1234 PM CDT Sat Oct 18 2025

Line of storms has largely sunk south of metro St Louis, but a
stratiform rain region with embedded thunder is likely to continue
affecting most metro sites over the next few hours. There is the
potential for heavier rain and storms again in a couple of hours
as activity to the west arrives which could lower visibility a bit
further and continue the thunder threat through about 23Z or so.
It's possible that some lower ceilings develop after all this
rain, but much of this should be falling out of a mid level cloud
layer so ceilings remain mostly VFR. A cold front shifts winds to
the northwest overnight and beings to get gusty. This clears the
rain and clouds out but winds remain gusty on Sunday.

Kimble

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Oct 18, 6:32 AM CDT, 8 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
632 AM CDT Sat Oct 18 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191145-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
632 AM CDT Sat Oct 18 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Multiple waves of showers and thunderstorms are forecast through
tonight across the area. A few storms could be strong to severe
this afternoon between 12 and 6 PM, mainly across parts of southeast
Missouri and southwest Illinois. Damaging winds and locally heavy
rain are the main threats, with a low chance of a tornado or two.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any wind damage, hail of any size,
and any flash flooding to the National Weather Service.

Gosselin

Nearby

Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.